Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 19, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 17, 2016, 4:00 AM CST for 24 counties in Texas. It took effect at Dec 17, 2016, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2016, 4:00 AM CST (10:00 UTC)
- In effect from
- Dec 17, 2016, 10:00 AM CST
- Expired
- Dec 17, 2016, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2492 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689 WWUS74 KLUB 171000 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 400 AM CST SAT DEC 17 2016 TXZ033-034-039-040-172200- /O.NEW.KLUB.HW.W.0005.161217T1600Z-161218T0000Z/ COCHRAN-HOCKLEY-YOAKUM-TERRY- INCLUDING THE CITIES OF...MORTON...LEVELLAND...DENVER CITY... PLAINS...BROWNFIELD 400 AM CST SAT DEC 17 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...LATE THIS MORNING THROUGH LATE THIS AFTERNOON. * WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. THE WINDS WILL SHIFT TO THE NORTH BEHIND A STRONG COLD FRONT THIS AFTERNOON BEFORE GRADUALLY WEAKENING. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST WILL RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ021>032-035>038-041>044-172200- /O.NEW.KLUB.WI.Y.0019.161217T1600Z-161218T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...LUBBOCK... RALLS...CROSBYTON...LORENZO...SPUR...DICKENS...DUMONT...FINNEY... GROW...GUTHRIE...TAHOKA...ODONNELL...GRAHAM...POST...JAYTON... ASPERMONT 400 AM CST SAT DEC 17 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...WIND WILL INCREASE LATE THIS MORNING...PEAK THIS AFTERNOON AND THEN GRADUALLY WEAKEN THIS EVENING. * WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL BE SOUTHWESTERLY AHEAD OF COLD FRONT THEN QUICKLY SHIFT TO THE NORTH BEHIND THE COLD FRONT. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
2 follow-up statements
244 WWUS74 KLUB 171628 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1028 AM CST SAT DEC 17 2016 TXZ033-034-180000- /O.CAN.KLUB.HW.W.0005.000000T0000Z-161218T0000Z/ /O.EXA.KLUB.WI.Y.0019.000000T0000Z-161218T0000Z/ COCHRAN-HOCKLEY- INCLUDING THE CITIES OF...MORTON...LEVELLAND 1028 AM CST SAT DEC 17 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...WIND WILL INCREASE LATE THIS MORNING...PEAK THIS AFTERNOON AND THEN GRADUALLY WEAKEN THIS EVENING. * WINDS...NORTHERLY AROUND 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$ TXZ039-040-180000- /O.CON.KLUB.HW.W.0005.000000T0000Z-161218T0000Z/ YOAKUM-TERRY- INCLUDING THE CITIES OF...DENVER CITY...PLAINS...BROWNFIELD 1028 AM CST SAT DEC 17 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...LATE THIS MORNING THROUGH LATE THIS AFTERNOON. * WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. THE WINDS WILL SHIFT TO THE NORTH BEHIND A STRONG COLD FRONT THIS AFTERNOON BEFORE GRADUALLY WEAKENING. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST WILL RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ021>032-035>038-041>044-180000- /O.CON.KLUB.WI.Y.0019.000000T0000Z-161218T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...LUBBOCK... RALLS...CROSBYTON...LORENZO...SPUR...DICKENS...DUMONT...FINNEY... GROW...GUTHRIE...TAHOKA...ODONNELL...GRAHAM...POST...JAYTON... ASPERMONT 1028 AM CST SAT DEC 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...WIND WILL INCREASE LATE THIS MORNING...PEAK THIS AFTERNOON AND THEN GRADUALLY WEAKEN THIS EVENING. * WINDS...NORTHERLY AROUND 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
672 WWUS74 KLUB 171958 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 158 PM CST SAT DEC 17 2016 TXZ039-040-180000- /O.CAN.KLUB.HW.W.0005.000000T0000Z-161218T0000Z/ /O.EXA.KLUB.WI.Y.0019.000000T0000Z-161218T0000Z/ YOAKUM-TERRY- INCLUDING THE CITIES OF...DENVER CITY...PLAINS...BROWNFIELD 158 PM CST SAT DEC 17 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...WIND WILL PEAK BY MID AFTERNOON AND THEN GRADUALLY WEAKEN THIS EVENING. * WINDS...NORTHERLY AROUND 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$ TXZ021>038-041>044-180000- /O.CON.KLUB.WI.Y.0019.000000T0000Z-161218T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...TAHOKA...ODONNELL... GRAHAM...POST...JAYTON...ASPERMONT 158 PM CST SAT DEC 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...WIND WILL PEAK BY MID AFTERNOON AND THEN GRADUALLY WEAKEN THIS EVENING. * WINDS...NORTHERLY AROUND 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 16, 11:14 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Dec 16, 11:14 PM CST, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1114 PM CST Fri Dec 16 2016 .AVIATION... Strong cold front is scheduled to arrive earlier than expected at CDS and PVW (about 5 AM and 9 AM, respectively), but should still clear LBB around 2 PM or so. The most likely scenario is for this front to slow or even stall for a bit between PVW and LBB by late morning. This will be in response to strong W winds of 25 to 35 mph with BLDU to its south. LBB may need an AWW if confidence in these winds improves. Otherwise, IFR to MVFR CIGs should spill south in the wake of the front before clearing late Sat night, but not until an afternoon bout of light wintry precip takes aim on PVW and CDS. && .PREV DISCUSSION... /issued 919 PM CST Fri Dec 16 2016/ UPDATE... Updated winds and temps through Saturday to account for the recent acceleration of the cold front through the northeast TX Panhandle. Current extrapolation from satellite and METARs shows this front edging into our SE Panhandle counties around 3 AM, with low clouds and stronger winds lagging by at least an hour or two. This is about six faster than earlier forecasts indicated, but on par with trends from the high resolution model camp. As pre- frontal daytime mixing ensues, the front should slow, stall or even retreat temporarily somewhere near the HWY 84 vicinity in advance of 25-35 mph westerly winds farther SW complete with blowing dust. High temps ahead of this front may easily topple our current numbers, but the midnight shift will delve into this further as newer data arrive. The narrow overlap between ascent with the progressive upper trough and low level saturation do not look impressive for anything more than our forecast of very light wintry accumulations in our northern zones, so no changes are warranted there. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 93
Hazardous weather outlook, Dec 16, 6:00 PM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 600 PM CST FRI DEC 16 2016 TXZ021>044-180000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 600 PM CST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS UNLIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WESTERLY WINDS SUSTAINED NEAR 30 MPH MAY DEVELOP OVER THE SOUTHERN HALF OF THE SOUTH PLAINS AND ROLLING PLAINS ON SATURDAY...AND CONTRIBUTE TO AN ELEVATED WILDFIRE DANGER. MEANWHILE...A STRONG COLD FRONT WILL CRAWL SOUTH THROUGH THE DAY AHEAD OF TEMPERATURES PLUMMETING TO BELOW FREEZING BEFORE SUNSET...BITTERLY COLD WIND CHILLS AND EVEN A LIGHT WINTRY MIX OF PRECIPITATION. SNOW ACCUMULATIONS FROM A DUSTING TO 1/2 INCH APPEAR MOST LIKELY ACROSS THE FAR SOUTHERN PANHANDLE AND ADJACENT AREAS OF THE SOUTH PLAINS AND ROLLING PLAINS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 4:00 AM CST | High Wind Warning | LUB | Cochran, Hockley, Terry, Yoakum | 10 hr |
| Dec 17, 4:13 AM CST | Wind Chill Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.